Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Med question

kyadog115kkyadog115 Posts: 266
edited 06/11/2012 - 8:28 AM in Back Surgery and Neck Surgery
I'm now taking Morphein sulfate, 60mg twice a day.It makes me groggy and really tired.Does anyone think this is too much/strong? Perhaps a lower dosage? I know they make it in a 40 mg.It does seem to be helping my pain but I can't function on it and I'm in bed at 6pm now because of it. Any suggestions?



  • What type of pain are you having? Perhaps ask for a diff pain med if your willing to try some of a lesser effect but able to take more often if needed?
  • I couldnt use it either. It made me really tired and I couldnt take it. There are other things available that wont make you so tired.
  • It took a few weeks to get used to but I'm also on lyrica and flexeril so I'm a little tired but I'm off work and don't do much but still have some pain and weakness when standing. I do excercise 30 mins a day and wash dishes sweep, dust, vacuum one room,one laundry. My husband does everything else like cooking and shopping. I hope the side effects go away. I hope you can review your meds with the Dr. with your appt soon. Charry
    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN
  • Maybe you can ask the doctor to lower the dose for you and let him know how it is affecting you. I don't think they want you to continue taking something when the side effects are intolerable to you. Do you know that the fentanyl patches you took before are 80 times stronger than morphine? Some people just do better on certain medications than others. I do get really drowsy when I take my muscle relaxer and this is the only medicine that does this to me. I have to take it at night so I don't sleep all day.
  • I take 15mgs morphine sulfate twice a day and that makes me sleepy. I find I have to take my breakthru med (vicoprofen) in the afternoon because the pain starts to come back again. I am thinking I may need to be put on 3x's a day or a stronger dose. I can't imagine taking 60mgs twice a day. I'd be a zombie.

    I think it would look good to the docs if you are asking to lower dose as well because of the other issue. It may take the "drug seeker" stigma off you. Are each pill 60mgs? I know that you can not cut these in half because they are extended release so maybe you should ask to be cut down to lower dose tabs and be able to take 2 at a time if needed. That's just my opinion.

    I hope you are doing well with everything. You still remain in my prayers.
Sign In or Register to comment.